Alert archive / Oklahoma / River Flood Advisories in 2015
River Flood Advisory 37, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Nov 27, 2015, 2:01 PM CST for Tulsa County, Oklahoma. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2015, 2:01 PM CST (20:01 UTC)
- Expired
- Nov 29, 2015, 12:00 PM CST
- In force
- 46 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Owasso (OWSO2). The gauge peaked at 16.45 ft at Nov 27, 2015, 7:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Nov 27, 11:45 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 27, 11:45 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1145 AM CST FRI NOV 27 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Large rain area will continue to drench all taf sites through
the period. Low end MVFR cigs initially...dropping to IFR cigs
& periods IFR vis in heavier rain. Mixed precip RA/FZRA will
stay northwest of TAF sites KBVO/KRVS/KTUL...but close.
&&
.PREV DISCUSSION... /ISSUED 1048 AM CST FRI NOV 27 2015/
DISCUSSION...
Near tropical moisture...PWA > 1.75 southeast
continues to flow into Southeast OK and West
Central AR. So far very little thunder. Wide-
spread two to four inch storm total rainfall
at this time. More to come.
OK mesonet shows almost no temperature change
past 3 hrs except far southeast OK with cold
front. Temperatures northwest Osage and west
Pawnee counties holding around 32/33 degrees.
Anticipate little change this afternoon and
evening. gw
PREV DISCUSSION... /ISSUED 536 AM CST FRI NOV 27 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread and prolonged aviation impacts expected for this
forecast period. Currently low MVFR to IFR conditions prevail and
this is expected to persist through much of the day...with a trend
toward prevailing IFR conditions by late afternoon through
tonight.
PREV DISCUSSION... /ISSUED 251 AM CST FRI NOV 27 2015/
DISCUSSION...
Much anticipated heavy rain event in progress across eastern
Oklahoma and western Arkansas, with 2 to 3 inches having already
fallen across portions of northeast and also southeast Oklahoma in
the past 12 hours. Axis of heaviest rain will shift into far
southeast Oklahoma as the cold front, currently extending from
south central Oklahoma into the far northwest corner of Arkansas,
becomes quasi-stationary and the tropical moisture plume persists
in that part of the forecast area into Saturday. Even with the
southward shift, light to moderate rain should remain well north
of the front through most of the weekend. No changes will be made
to the existing Flash Flood Watch, with this expected scenario
already well accounted for.
Temperatures behind the front have fallen into the mid 30s across
much of the region north of Interstate 44, with a 20 to 25 degree
temperature drop in less than a half an hour observed following
the frontal passage. Other than the sharp initial drop, however,
temperatures are nearly steady across portions of northeast
Oklahoma that are several hours removed from frontal passage.
There appear to be no additional surges of cold advection behind
the front so most of the aforementioned areas are likely within a
couple degrees of their minimum temperatures over the next 48
hours or so. This has substantial implications for freezing rain
potential this far east. The most likely part of the forecast area
to see temperatures 32 degrees or lower, and consequently
accumulating freezing rain, will be the higher elevation portion
of far northwest Osage County. Even 31-32 degrees, though, is not
optimum temperature-wise for ice accumulation so substantial
impacts from ice, such as extended power outages, are still not
expected in the forecast area, but with northerly winds gusting to
20 mph, minor impacts could occur with even a small amount of
accumulation. A Freezing Rain Advisory will be issued for Osage
County this morning, with a tenth to maybe two-tenths of
accumulation possible from late this afternoon through early
Saturday morning. Rising temperatures on Saturday should lead to a
transition once again to rain that should last through the rest of
the precipitation event.
Light rain may linger into early next week, with the main upper
low likely to remain to the west through the weekend at least. Dry
weather will persist through the rest of the week after the upper
low finally moves east. Temperatures should be below normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 35 38 35 / 100 90 70 70
FSM 48 43 46 43 / 100 100 90 90
MLC 39 36 39 37 / 100 100 90 90
BVO 34 33 37 34 / 100 90 60 60
FYV 43 37 42 38 / 100 100 80 80
BYV 43 37 40 37 / 100 100 80 80
MKO 39 36 40 37 / 100 100 80 80
MIO 36 34 38 35 / 100 90 50 70
F10 36 34 38 35 / 100 100 80 80
HHW 47 40 43 41 / 100 100 100 90
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday afternoon for OKZ049-053-
068>076.
Flash Flood Watch until 6 PM CST this evening for OKZ056>058-
060>067.
Freezing Rain Advisory from 3 PM this afternoon to 9 AM CST
Saturday for OKZ054.
AR...Flash Flood Watch through Saturday afternoon for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...21
LONG TERM....05
AVIATION...21Hazardous weather outlook, Nov 27, 1:36 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 136 PM CST FRI NOV 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-280000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 136 PM CST FRI NOV 27 2015 ...FLOODING THIS AFTERNOON THROUGH SUNDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...CRITICAL. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...WESTERN OSAGE AND WESTERN PAWNEE COUNTIES. ONSET...THIS AFTERNOON. DISCUSSION... PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL OVER EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. BY NOON TWO TO FOUR INCHES OF RAIN HAD FALLEN ACROSS THE ENTIRE AREA...WITH LOCAL AMOUNTS IN EXCESS OF FIVE INCHES. THIS AFTERNOON AND OVERNIGHT ANOTHER ONE TO TWO INCHES OF RAIN WILL FALL. THE HEAVIEST RAIN WILL FALL OVER SOUTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. MANY STREAMS WILL BE BANKFULL OR OVERFLOWING AND MANY RIVERS WILL FLOOD AS WELL DURING THE NEXT 48 HOURS. TEMPERATURES NEAR OR JUST BELOW FREEZING IN WESTERN OSAGE AND WESTERN PAWNEE COUNTIES THIS AFTERNOON AND TONIGHT WILL RESULT IN A RISK OF RAIN FREEZING...PRIMARILY ON ELEVATED SURFACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...HEAVY RAIN POTENTIAL. SUNDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... AREAS OF MODERATE TO HEAVY RAIN WILL CONTINUE SATURDAY WITH A GRADUAL DECREASE IN COVERAGE AND INTENSITY FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT INTO SUNDAY. FLOODING WILL BE ONGOING SATURDAY...AND INTO SUNDAY ALONG THE LARGER RIVERS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. DRY AND MILD CONDITIONS ARE FORECAST FOR MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:03 PM CST | River Flood Warning | TSA | Creek | 47 hr |
| Nov 27, 3:29 AM CST | Freezing Rain Advisory | TSA | Creek, Pawnee, Washington | 31 hr |
| Nov 27, 5:17 AM CST | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Nov 27, 11:18 AM CST | Areal Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 48 hr |
| Nov 27, 11:25 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 2 more | 24 hr |
| Nov 27, 11:31 AM CST | Areal Flood Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okmulgee and 4 more | 24 hr |
| Nov 27, 1:29 PM CST | River Flood Warning | TSA | Ottawa | 53 hr |
| Nov 27, 1:58 PM CST | River Flood Warning | TSA | Rogers, Tulsa | 41 hr |
| Nov 26, 8:20 PM CST | River Flood Warning | TSA | Crawford, Sebastian | 59 hr |
| Nov 26, 8:20 PM CST | River Flood Warning | TSA | Franklin, Johnson, Logan | 62 hr |
| Nov 26, 8:30 PM CST | River Flood Advisory | TSA | Crawford, Franklin | 48 hr |
Nearby
River Flood Advisories in Oklahoma, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.